MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SELF CENT HIP 52X28 BLU; HEMI HIP IMPLANT : HIP ACETABULAR POLY/METAL HEMI

DEPUY ORTHOPAEDICS INC US SELF CENT HIP 52X28 BLU; HEMI HIP IMPLANT : HIP ACETABULAR POLY/METAL HEMI
Catalog Number 103552000
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Fall (1848); Pain (1994); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: as the catalog/model number was not provided, the (01)gtin is not available.
 
Event or Problem Description
It was reported that the patient underwent a second total hip revision.Coral stem has fractured at the neck region.According to the surgeon, the patient did not have a fall, was simply stretching to put his pants on and felt it give way.Surgeon also stated that the patients posterior hip capsule was deficient.The patient had previously complained of groin pain and had seen two other surgeons in relation to this for hip arthroscopies where they performed psoas tendon releases.Stem was very well fixed and took considerable effort to remove from the femoral canal.Patients original surgery was for a hemiarthroplasty bipolar for a fractured neck of femur.This was later revised to a total hip with the femoral stem left in situ and the acetabular converted from a bipolar to a pinnacle thr.Affected side: right hip this report captures the first revision.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 (lot, catalog, expiry date, primary udi number), d10 (concomitant), g4 [pma/ 510(k)], h4.Corrected: d1, d2a, d2b.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added : b5.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received and states that: what was the exact reason for the revision of head and poly? conversion of hemiarthroplasty to total hip due to progression of osteoarthritis (original surgery was done for fracture nof).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not perform.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Clinician review 10-03-2025: agree that this should be converted to npi.The event describes primary implantation of a hemiarthroplasty hip construct due to patient having sustained a non-product related femoral neck hip fracture.No product allegations, event occurred prior to any implants being present.

Brand Name
SELF CENT HIP 52X28 BLU
Common Device Name
HEMI HIP IMPLANT : HIP ACETABULAR POLY/METAL HEMI
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22848173
Report Number1818910-2025-14507
Device Sequence Number11852734
Product Code KWY
UDI-Device Identifier10603295003427
UDI-Public(01)10603295003427(17)190601(10)547095
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K812672
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2019
Device Catalogue Number103552000
Device Lot Number547095
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer08/28/2025
09/04/2025
09/12/2025
09/17/2025
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date09/02/2025
09/07/2025
09/15/2025
10/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICUL/EZE BALL 28 +1.5 GR; CORAIL AMT COLLAR SIZE 11
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale